MAUDE Adverse Event Report: BECTON DICKINSON SEC SET NO PORTS W/HANGER DEHP FREE; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON SEC SET NO PORTS W/HANGER DEHP FREE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 11448964
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #:11448964.Batch#:23019376.It was reported by customer that the operator set up a secondary infusion, connecting to a primary set that routed through an infusion pump.The primary set was equipped with the required back-check valve for a secondary infusion.The secondary set was spiked into a glass container with the drip chamber vent open.The primary line was spiked into an iv bag with the vent closed.The secondary container was positioned with the fluid level 39 cm higher than the fluid level in the primary container.A 500 ml/hr infusion was started on the infusion pump.Observing the drip chambers it was evident that the majority of flow was coming from the primary container.When the operator inspected the vent on the secondary drip chamber and gently tapped it with a hemostat, the flow switched to coming primarily through the secondary container instead of the primary container.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #: 11448964.Batch#: 23019376.It was reported by customer that the operator set up a secondary infusion, connecting to a primary set that routed through an infusion pump.The primary set was equipped with the required back-check valve for a secondary infusion.The secondary set was spiked into a glass container with the drip chamber vent open.The primary line was spiked into an iv bag with the vent closed.The secondary container was positioned with the fluid level 39 cm higher than the fluid level in the primary container.A 500 ml/hr infusion was started on the infusion pump.Observing the drip chambers it was evident that the majority of flow was coming from the primary container.When the operator inspected the vent on the secondary drip chamber and gently tapped it with a hemostat, the flow switched to coming primarily through the secondary container instead of the primary container.Rcc received a complaint via email.Operator set up a secondary infusion, connecting to a primary set that routed through an infusion pump.The primary set was equipped with the required back-check valve for a secondary infusion.The secondary set was spiked into a glass container with the drip chamber vent open.The primary line was spiked into an iv bag with the vent closed.The secondary container was positioned with the fluid level 39 cm higher than the fluid level in the primary container.A 500 ml/hr infusion was started on the infusion pump.Observing the drip chambers it was evident that the majority of flow was coming from the primary container.When the operator inspected the vent on the secondary drip chamber and gently tapped it with a hemostat, the flow switched to coming primarily through the secondary container instead of the primary container.
 
Additional Manufacturer Narrative
It was reported by customer the flow switched to coming primarily through the secondary container instead of the primary container.One sample was received.Visual examination was conducted on the sample and no damages or abnormalities were identified.The secondary set was then primed with water and attached to a bd primary infusion set and a simulated infusion was conducted at a rate of 125 ml/hr for 1 hour and the volume dispensed was captured in a calibrated graduated cylinder.There were no leakages, air-in-line, occlusions or signs of backflow.The customer complaint of flow issues - accuracy could not be confirmed.A root cause was not determined because the failure was not replicated.A device history record review for model 11448964, lot number 23019376 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
SEC SET NO PORTS W/HANGER DEHP FREE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20880418
Report Number9616066-2024-01955
Device Sequence Number12725308
Product Code FPA
UDI-Device Identifier10885403234743
UDI-Public(01)10885403234743(11)230130(17)260131(10)23019376
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number11448964
Device Lot Number23019376
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown